Alert archive / Colorado / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 8, 2008, 4:40 PM MDT for Las Animas County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2008, 4:40 PM MDT (22:40 UTC)
- Expired
- Aug 8, 2008, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPUB 082240
FFWPUB
COC071-090130-
/O.NEW.KPUB.FF.W.0006.080808T2240Z-080809T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT FRI AUG 8 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 730 PM MDT...
* AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF STORMS OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF UP TO 2 INCHES HAVE
OCCURRED SINCE 330 PM IN AN AREA STRETCHING FROM 21 MILES
NORTH-NORTHEAST OF KIM...TO 18 MILES SOUTHWEST OF KIM. THIS LINE OF
SLOW MOVING STORMS WILL HAVE THE POTENTIAL TO PRODUCE ANOTHER 2 TO 4
INCHES OF RAINFALL IN EASTERN LAS ANIMAS COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO
WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN
FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN.
LAT...LON 3764 10338 3764 10307 3738 10307 3738 10310
3701 10309 3700 10378
$$3 follow-up statements
000
WGUS75 KPUB 082329
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT FRI AUG 8 2008
COC071-090130-
/O.CON.KPUB.FF.W.0006.000000T0000Z-080809T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
529 PM MDT FRI AUG 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
EASTERN LAS ANIMAS COUNTY...
AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STORMS PRODUCING LOCALLY HEAVY RAIN OVER THE WARNED
AREA.
DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF BETWEEN 2 AND 3 INCHES
HAVE OCCURRED OVER PORTIONS OF EASTERN LAS ANIMAS COUNTY SINCE
AROUND 3 PM...AND ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED
IN THAT AREA.
THE STORMS IN EASTERN LAS ANIMAS COUNTY ARE DECREASING IN INTENSITY
AND AREAL COVERAGE...HOWEVER WITH ALL THE RAIN THAT HAS OCCURRED
THIS AFTERNOON...FLOODING OF CREEKS AND STREAMS AND ROADWAYS WILL BE
A PROBLEM THROUGH ABOUT 730 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
LAT...LON 3764 10338 3764 10307 3738 10307 3738 10310
3701 10309 3700 10378
$$000
WGUS75 KPUB 090017
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT FRI AUG 8 2008
COC071-090130-
/O.CON.KPUB.FF.W.0006.000000T0000Z-080809T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
617 PM MDT FRI AUG 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
EASTERN LAS ANIMAS COUNTY...
AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONLY
SOME LIGHT SHOWERS OVER THE WARNED AREA...AND LITTLE ADDITIONAL
ACCUMULATING RAINFALL IS EXPECTED TONIGHT.
WITH ALL THE RAINFALL THAT OCCURRED IN PORTIONS OF EASTERN LAS
ANIMAS COUNTY EARLIER...FLOODING OF LOW LYING AREAS AND CREEKS AND
STREAMS...AND SOME ROADWAYS...WILL CONTINUE TO BE A PROBLEM THROUGH
ABOUT 730 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
LAT...LON 3764 10338 3764 10307 3738 10307 3738 10310
3701 10309 3700 10378
$$000
WGUS75 KPUB 090120
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
720 PM MDT FRI AUG 8 2008
COC071-090130-
/O.EXP.KPUB.FF.W.0006.000000T0000Z-080809T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
720 PM MDT FRI AUG 8 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT FOR EASTERN LAS
ANIMAS COUNTY...
LAT...LON 3764 10338 3764 10307 3738 10307 3738 10310
3701 10309 3700 10378
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:18 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 8, 3:18 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT FRI AUG 8 2008 .SHORT TERM... (TONIGHT AND SATURDAY) ...HEAVY RAIN AND FLASH FLOODING POSSIBLE THROUGH THIS EVENING... CURRENTLY...REGIONAL RADAR IMAGERY DATA SHOWED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS EARLY THIS AFTERNOON WITH THE GREATER COVERAGE AND HIGHER INTENSITY OVER THE SOUTHERN SAN LUIS VALLEY AND SOUTHERN SANGRE DE CRISTO MOUNTAINS. THE STORMS HAVE BEEN DRIFTING TO THE EAST NORTHEAST AT 5-10 MPH AND MOVING A LITTLE FASTER THAN THE LAST COUPLE OF DAYS...BUT STILL SLOW. VERY MOIST AIR MASS IN PLACE WITH SURFACE DEW POINTS IN THE 40S/50S ACROSS THE MOUNTAINS AND HIGH VALLEYS. LEADVILLE HAD A DEW POINT IN THE MIDDLE-UPPER 40S AND ALAMOSA IN THE MIDDLE 50S. SURFACE DEW POINTS IN THE 60S CONTINUE ACROSS THE I-25 CORRIDOR AND SOUTHEAST CO PLAINS EARLY THIS AFTERNOON. SOME OF THE HIGHEST SURFACE-BASED CAPE VALUES ARE 1K-3K J/KG OVER THE MOUNTAINS/HIGH VALLEYS EARLY THIS AFTERNOON WITH OBVIOUSLY LITTLE OR NO CAPPING INVERSION. 1K-2K J/KG CAPE VALUES ACROSS THE SOUTHEAST CO PLAINS...BUT THERE IS SOME CONVECTIVE INHIBITION TO OVERCOME FOR SURFACE-BASED GENERATED SHOWERS/THUNDERSTORMS. 12Z/08 OBSERVATIONAL SOUNDING DATA INDICATED PRECIPITABLE WATER INDICES OF 168-192% AT GJT...BOU...ABQ...AND AMA...WITH VALUES OF 0.75-1.00 OVER THE MOUNTAINS/HIGH VALLEYS AND 1.00-1.50 OVER THE I-25 CORRIDOR AND SOUTHEAST CO PLAINS. THE CURRENT MOIST CONVECTION IS BEING ENHANCED BY A 500-300MB CYCLONIC SHEAR AXIS OVER WESTERN CO AND TRYING TO LIFT EAST NORTHEAST BASED ON THE LATEST ANIMATION. REST OF THIS AFTERNOON AND TONIGHT...WELL ANTICIPATE THE UPPER LEVEL DISTURBANCE TO MOVE EAST NORTHEAST THROUGH THIS EVENING. GIVEN THE ABUNDANCE OF MOISTURE(700-500MB SPECIFIC HUMIDITY 7-8 G/KG)... RELATIVELY SLOW STORM MOVEMENT(AROUND 10KTS)...AND FREEZING/WET BULB ZERO HEIGHTS OF 15K-18K FT MSL...THE POTENTIAL FOR LOCALLY HEAVY RAIN WILL CONTINUE THROUGH THIS EVENING. RAINFALL RATES OF 1-3 INCHES WILL BE POSSIBLE...ESPECIALLY WITH CELL MERGERS AND TRAINING...WHICH WILL BE DIFFICULT TO PIN-POINT GIVEN THE MISO AND MESOSCALE NATURE OF THE VERY MOIST CONVECTION. WHILE NOT EVERYONE WILL SEE HEAVY RAIN...THE POTENTIAL FOR LOCALLY HEAVY RAIN JUXTAPOSED WITH ALREADY WET GROUND WILL INCREASE THE RISK OF HIGH IMPACT FLASH FLOODING EVENTS...WHICH IS TYPICAL IN AUG ACROSS CO. ROCK AND MUDSLIDE AREAS...LIKE IN THE CENTRAL MOUNTAINS...WILL BE SUSCEPTIBLE FOR FLASH FLOODING ALONG WITH WILDFIRE BURN SCARS LIKE THE MATO VEGA AROUND LE VETA PASS. THE MATO VEGA BURN SCAR HAS BEEN EXPERIENCING TREMENDOUS MUDSLIDES CLOSE THE HIGHWAY DOWN BELOW THE BURN SCAR. THUS...ALREADY ISSUED A FLASH FLOOD WATCH AND WILL CONTINUE THROUGH THIS EVENING. IT APPEARS MUCH OF THE MOIST CONVECTION SHOULD DISSIPATE BY MIDNIGHT...SO WILL CONFINE MOST OF THE POPS/WX THROUGH THIS EVENING. SATURDAY...ANOTHER INTERESTING FORECAST. MODELS CONTINUE TO TREND TOWARDS DRYING OUT THE SURFACE DEW POINTS A LITTLE...BUT THERE SHOULD BE MORE SUNSHINE DURING THE MORNING LEADING TO INCREASED DESTABLIZATION OF THE AIR MASS. FLOW ALOFT BECOMES MORE NORTHWEST WITH A FEW EMBEDDED SHORTWAVE TROUGHS. 12KM NAM-WRF AND GFS WANT TO BREAK OUT PRECIPITATION OVER THE MOUNTAINS/HIGH VALLEYS AND THEN DRIFT CELLS EAST SOUTHEASTWARD DURING THE AFTERNOON. VERY MOIST AIR MASS CONTINUES WITH 700-500MB SPECIFIC HUMIDITIES OF 6-7 G/KG. THE MOISTURE AND INSTABILITY COMBINED WITH CELL MOVEMENT AROUND 10KTS OR LESS WOULD LEAD TO THE POTENTIAL FOR MODERATE-HEAVY RAIN JUST ABOUT ANYWHERE IN THE CWFA...BUT ESPECIALLY ALONG AND WEST OF THE I-25 CORRIDOR. WILL CONTINUE THE THEME OF WARMER TEMPERATURES ON SATURDAY. METZE .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) ...STILL ACTIVE SUNDAY...DECREASING ACTIVITY FIRST PART OF NEXT WEEK...MAYBE INCREASING AGAIN BY WEEKS END... PATTERN CONTINUES TO LOOK GENERALLY WARMER AND DRIER SUNDAY THAN IT HAS BEEN IN RECENT DAYS. HOWEVER...WITH EACH PASSING RUN...IT CONTINUES TO LOOK LIKE A FAIRLY SIGNIFICANT SHORTWAVE WILL DROP SOUTHEAST AND CLIP EASTERN COLORADO SUNDAY AFTERNOON AND EVENING. THIS WOULD SUGGEST GENERALLY SCATTERED THUNDERSTORM COVERAGE ACROSS SOUTHERN COLORADO THIS DAY. STILL ENOUGH MONSOONAL MOISTURE ENTRAINED FOR A CONTINUED HEAVY RAIN THREAT. ALSO...SUNDAY STORMS MAY BE END UP A LITTLE MORE VOLATILE THAN IN RECENT DAYS...WITH BETTER SURFACE HEATING AND A LITTLE MORE UPPER LEVEL FLOW TO WORK WITH (INCREASED SHEAR). SO...COULD HAVE INTENSE RAINERS FROM THOSE EFFECTS AS WELL AS INCREASED HAIL/WIND THREAT. MONDAY THROUGH WEDNESDAY AND POSSIBLY THURSDAY LOOK WARMER AND DRIER THAN OVER THE WEEKEND. THE MONSOON PLUME OVER COLORADO LOOKS RATHER DIFFUSE AND THE UPPER RIDGE OVER COLORADO LOOKS MORE IN CONTROL. ANY SHORTWAVES COMING THROUGH THE RIDGE LOOK PRETTY WEAK. SO...SHOULD SEE A GENERAL DOWNSWING IN ACTIVITY WITH WARMER TEMPERATURES (CLOSE TO AVERAGE) DURING THIS PERIOD. THINGS COULD CHANGE AGAIN THURSDAY OR FRIDAY. IT LOOKS LIKE THE MONSOON MAY INTERACT WITH A MORE SIGNIFICANT SHORTWAVE DROPPING IN FROM THE PACIFIC NORTHWEST TO BRING MORE SIGNIFICANT THUNDERSTORM ACTIVITY BACK TO THE REGION. AS ALWAYS...STAY TUNED. LW && .AVIATION... PER SHORT TERM DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF CENTRAL...EAST CENTRAL...AND SOUTHEAST CO WITH IFR-MVFR CEILINGS/VISIBILITIES WITH THE PRECIPITATION ALONG WITH WIND GUSTS UP TO 40...PEA SIZE HAIL...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. ERRATIC WIND SPEEDS AND DIRECTION WILL OCCUR WITH THUNDERSTORMS. MUCH OF THE THUNDERSTORM ACTIVITY SHOULD DISSIPATE BY MIDNIGHT. MUCH OF THE SAME IS ANTICIPATED FOR SATURDAY AFTERNOON. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>088. && 50/17
Hazardous weather outlook, Aug 8, 10:50 AM MDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1050 AM MDT FRI AUG 8 2008 COZ058>089-093>099-091300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1050 AM MDT FRI AUG 8 2008 ...FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS...HIGH VALLEYS...AND INTERSTATE 25 CORRIDOR THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM OVER THE MOUNTAINS AND HIGH VALLEYS EARLY THIS AFTERNOON...AND MOVE INTO THE SOUTHEAST COLORADO PLAINS IN THE AFTERNOON AND EVENING. STORMS WILL BE RELATIVELY SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY RAIN IN A VERY SHORT PERIOD OF TIME...1 TO 3 INCHES PER HOUR. NOT EVERYONE WILL SEE HEAVY RAIN...BUT LOCALIZED HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE ACROSS ALL THE MOUNTAINS...HIGH VALLEYS...AND INTERSTATE 25 CORRIDOR THIS AFTERNOON AND EVENING. THE TYPICAL ROCK AND MUDSLIDE AREAS WILL BE SUSCEPTIBLE TO THE MODERATE AND HEAVY RAIN. THE WILDFIRE BURN SCARS...LIKE THE MATO VEGA AROUND LE VETA PASS...WILL HAVE AN INCREASED THREAT OF MUDSLIDES OF MODERATE TO HEAVY RAIN THREATENS THE AREA. OTHER THUNDERSTORM THREATS WILL BE HAIL AROUND 1/4 OF AN INCH OR LESS...WIND GUSTS UP TO 40 MPH...AND CLOUD TO GROUND LIGHTNING. DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD. THE BEST CHANCE OF THUNDERSTORMS WILL BE SATURDAY AND SUNDAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...ESPECIALLY OVER ALL OF THE MOUNTAINS AND I-25 CORRIDOR. THERE IS A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS ON SUNDAY MAY BE SEVERE...WITH THE MAIN THREATS BEING STRONG WINDS AND HAIL UP TO ONE INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE ACROSS ALL CENTRAL...SOUTH CENTRAL...EAST CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. 17/17
In the hours before
Local storm report, Aug 8, 4:20 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 16 NE ALAMOSA 37.63N 105.67W
08/08/2008 ALAMOSA CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:13 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 11 hr |
| Aug 8, 3:06 PM MDT | Areal Flood Advisory | PUB | Huerfano | 34 min |
| Aug 8, 4:15 PM MDT | Tornado Warning | PUB | Alamosa, Costilla, Huerfano | 60 min |
| Aug 8, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 50 min |
| Aug 8, 5:06 PM MDT | Flash Flood Warning | PUB | El Paso, Fremont, Teller | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.